Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 14, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 6, 2020, 6:04 PM EDT for Sumter County, Florida. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2020, 6:04 PM EDT (22:04 UTC)
- Expired
- Jun 6, 2020, 6:11 PM EDT
- In force
- 7 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Sumter County, FL
The radar
The Tampa radar (KTBW), 117 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.7
The text
As transmitted.
465
WFUS52 KTBW 062204
TORTBW
FLC119-062230-
/O.NEW.KTBW.TO.W.0014.200606T2204Z-200606T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
604 PM EDT Sat Jun 6 2020
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northeastern Sumter County in central Florida...
* Until 630 PM EDT.
* At 603 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Bushnell, moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Sumter County, including the following locations...
Webster, Adamsville, Coleman, Center Hill, Sumterville and Lake
Panasoffkee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2864 8196 2858 8198 2858 8204 2887 8216
2887 8195
TIME...MOT...LOC 2203Z 181DEG 20KT 2861 8202
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW1 follow-up statement
556
WWUS52 KTBW 062211
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
611 PM EDT Sat Jun 6 2020
FLC119-062221-
/O.CAN.KTBW.TO.W.0014.000000T0000Z-200606T2230Z/
Sumter FL-
611 PM EDT Sat Jun 6 2020
...THE TORNADO WARNING FOR NORTHEASTERN SUMTER COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 2864 8196 2858 8198 2858 8204 2887 8216
2887 8195
TIME...MOT...LOC 2209Z 181DEG 20KT 2866 8202
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:15 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 6, 2:15 PM EDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
215 PM EDT Sat Jun 6 2020
.DISCUSSION...
In the short term Cristobal will dominate our weather with rain
bands moving onshore at least through Sunday. The flood watch will
remain in effect. There is still the chance of locally heavy rain
if a band trains over a specific area. As the storm moves out the
subtropical ridge will again dominate our weather with east
southeast winds and afternoon and evening showers and
thunderstorms. Late in the week a very weak front stalls over the
Big Bend area and could be the focus for heavy rain.
&&
.AVIATION...
Temporarily showers have backed off but there is redevelopment in
the Gulf. For now I have kept a tempo for showers in northern
airports VC in the south. Expect some amendments as showers move
onshore.
&&
.MARINE...
SCA conditions overnight, SCEC Tampa Bay waters, Charlotte will be
a last minute decision as winds will be borderline. As the week
progresses the subtropical high will dominate our weather with
light southeast winds.
&&
.FIRE WEATHER...
No issues.
&&
.Preliminary Point Temps/PoPs...
TPA 76 87 77 90 / 90 80 50 50
FMY 78 89 77 90 / 60 50 40 40
GIF 75 86 74 90 / 80 80 40 60
SRQ 77 88 77 90 / 80 70 50 40
BKV 73 88 73 91 / 90 80 50 60
SPG 77 88 77 90 / 90 70 50 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Flood Watch through Sunday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
High Surf Advisory until 2 PM EDT Monday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Flood Watch through Sunday evening for Charlotte Harbor and Pine
Island Sound.
Small Craft Advisory until 2 PM EDT Monday for Waters from
Bonita Beach to Englewood FL out 20 to 60 NM-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Small Craft Advisory until 8 AM EDT Monday for Coastal waters
from Bonita Beach to Englewood FL out 20 NM-Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...04/Sobien
DECISION SUPPORT...72/NoahHazardous weather outlook, Jun 6, 4:48 AM EDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 448 AM EDT Sat Jun 6 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-062100- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee- 448 AM EDT Sat Jun 6 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...FLOOD IMPACT... Numerous to widespread showers with isolated thunderstorms today will cause locally heavy rainfall. The heavy rain will produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...COASTAL FLOOD IMPACT... Conditions will be favorable for coastal flooding along the west coast of Florida beginning late tonight, mostly along the Nature Coast. A Storm Surge Watch is in effect for Levy, Citrus, and Hernando counties, and a Coastal Flood Statement is in effect for Pasco County south through Lee County. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches beginning this afternoon. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots with seas of up to 10 feet will create hazardous boating conditions for small craft operators over the Gulf waters. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...FLOOD IMPACT... Locally heavy rainfall is expected again on Sunday. The heavy rain could produce flooding of low-lying and poor drainage areas as well as the ponding of water on roadways. Motorists should exercise caution. ...COASTAL FLOOD IMPACT... Conditions will be favorable for coastal flooding through Monday. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches through at least Monday. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots with seas of up to 12 feet will create hazardous boating conditions for small craft operators over the Gulf waters through Monday. ...RIVER FLOOD IMPACT... The Manatee River near Myakka Head is forecast to reach flood stage by Sunday morning. Residents living along rivers or faster flowing streams should remain aware of water levels and be ready to move to higher ground should flooding be observed. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
In the hours before
Special weather statement, Jun 6, 2:24 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
224 PM EDT Sat Jun 6 2020
FLZ043-242-061915-
Inland Citrus FL-Sumter FL-
224 PM EDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CITRUS AND NORTHERN
SUMTER COUNTIES UNTIL 315 PM EDT...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving north at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wildwood, Bushnell, Lake Panasoffkee, Coleman, Istachatta, Rutland,
Wahoo, Withlapopka Isle, Sumterville, Oxford, Nobleton and Floral
City.
LAT...LON 2860 8210 2863 8226 2865 8226 2865 8227
2866 8227 2867 8226 2867 8230 2896 8225
2896 8197
TIME...MOT...LOC 1823Z 192DEG 27KT 2870 8218
TBWSpecial weather statement, Jun 6, 3:12 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
312 PM EDT Sat Jun 6 2020
FLZ043-242-062000-
Inland Citrus FL-Sumter FL-
312 PM EDT Sat Jun 6 2020
...SPECIAL WEATHER STATEMENT...
At 312 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bushnell, moving north at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Wildwood, Bushnell, Lake Panasoffkee, Coleman, Floral City,
Istachatta, Rutland, Wahoo, Withlapopka Isle, Oxford and Nobleton.
LAT...LON 2859 8211 2860 8223 2863 8225 2864 8226
2865 8226 2865 8227 2867 8227 2867 8231
2896 8231 2896 8201
TIME...MOT...LOC 1912Z 186DEG 17KT 2868 8221
TBWLocal storm report, Jun 6, 3:32 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
332 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 3 NW SIESTA KEY 27.32N 82.60W
06/06/2020 M41 MPH GMZ853 FL MESONET
MESONET STATION XLID NEW PASS SHOAL LIGHT.
&&Local storm report, Jun 6, 3:56 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
356 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 7 NW PALMETTO 27.60N 82.65W
06/06/2020 M40 MPH GMZ830 FL MESONET
MESONET STATION XSKY SKYWAY FISHING PIER.
&&Local storm report, Jun 6, 4:30 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
430 PM EDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FUNNEL CLOUD 3 WSW LAKE PANASOFFKEE 28.77N 82.17W
06/06/2020 SUMTER FL TRAINED SPOTTER
FUNNEL CLOUD SPOTTED BY TRAINED SPOTTER WEST
OF LAKE PANASOFFKEE.
&&Special weather statement, Jun 6, 5:28 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
528 PM EDT Sat Jun 6 2020
FLZ050-155-062215-
Coastal Manatee FL-Pinellas FL-
528 PM EDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MANATEE AND PINELLAS
COUNTIES UNTIL 615 PM EDT...
At 528 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Harbor Bluffs to near St. Pete
Beach to 5 miles west of Saint Armands Key. Movement was northeast at
50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tampa, Clearwater, Largo, Bradenton, Pinellas Park, Seminole,
Palmetto, Downtown Saint Petersburg, Saint Petersburg, Fort Desoto
Park, St. Petersburg, St. Pete Beach, Anna Maria, Palm Harbor, South
Highpoint, Tierra Verde, West And East Lealman, Ridgecrest, Bay Pines
and Harbor Bluffs.
LAT...LON 2806 8291 2813 8276 2808 8267 2802 8265
2803 8263 2801 8264 2800 8263 2802 8263
2799 8262 2798 8259 2797 8261 2796 8259
2771 8257 2744 8261 2738 8266 2740 8274
2786 8291
TIME...MOT...LOC 2128Z 229DEG 44KT 2795 8299 2771 8278 2730 8270
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:00 PM EDT | River Flood Warning | TBW | Manatee | 66 hr |
| Jun 6, 2:36 AM EDT | Special Marine Warning | TBW | 39 min | |
| Jun 6, 3:13 AM EDT | Special Marine Warning | TBW | 47 min | |
| Jun 6, 7:50 AM EDT | Special Marine Warning | TBW | 55 min | |
| Jun 6, 10:35 AM EDT | River Flood Warning | TBW | DeSoto | 21 days |
| Jun 6, 10:35 AM EDT | River Flood Warning | TBW | Hillsborough | 71 hr |
| Jun 6, 10:42 AM EDT | Special Weather Statement | TBW | Lee | 33 min |
| Jun 6, 11:11 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee | 34 min |
| Jun 6, 11:30 AM EDT | Tornado Warning | TBW | Hillsborough, Manatee | 30 min |
| Jun 6, 12:00 PM EDT | Tornado Warning | TBW | Hillsborough | 13 min |
| Jun 6, 12:31 PM EDT | Special Weather Statement | TBW | Hillsborough | 44 min |
| Jun 6, 12:56 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Manatee | 94 min |
| Jun 6, 2:20 PM EDT | Special Marine Warning | TBW | 25 min | |
| Jun 6, 2:24 PM EDT | Special Weather Statement | TBW | Sumter | 51 min |
| Jun 6, 2:57 PM EDT | Severe Thunderstorm Warning | TBW | Sumter | 33 min |
| Jun 6, 3:12 PM EDT | Special Weather Statement | TBW | Sumter | 48 min |
| Jun 6, 3:27 PM EDT | Tornado Warning | TBW | Citrus, Sumter | 33 min |
| Jun 6, 3:29 PM EDT | Special Marine Warning | TBW | 31 min | |
| Jun 6, 3:59 PM EDT | Special Marine Warning | TBW | 31 min | |
| Jun 6, 4:33 PM EDT | Special Marine Warning | TBW | 87 min | |
| Jun 6, 5:12 PM EDT | Special Marine Warning | TBW | 48 min | |
| Jun 6, 5:28 PM EDT | Special Weather Statement | TBW | Pinellas | 47 min |
| Jun 6, 5:29 PM EDT | Tornado Warning | TBW | Polk | 14 min |
| Jun 6, 5:52 PM EDT | Special Marine Warning | TBW | 23 min | |
| Jun 6, 5:52 PM EDT | Tornado Warning | TBW | Pinellas | 12 min |
| Jun 6, 6:22 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 117 min |
| Jun 6, 6:32 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 43 min |
| Jun 6, 7:56 PM EDT | Special Weather Statement | TBW | Polk | 34 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.